Hail, Delaware
- When
- April 29, 9:00 AM CST
- Where
- Delaware County, Ryan
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.350, -91.480
Quarter sized hail fell in Ryan, IA near Highway 13 at 1000 am CDT April 29.
A cold front sparked a few showers and thunderstorms just north and south of the Highway 20 corridor on April 29th. Ahead of the front, temperatures in the upper 70s and lower 80s were found across eastern Iowa, northwest Illinois and northeast Missouri, as strong south winds brought warm air into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A cold front sparked a few showers and thunderstorms just north and south of the Highway 20 corridor on April 29th. Ahead of the front, temperatures in the upper 70s and lower 80s were found across eastern Iowa, northwest Illinois and northeast Missouri, as strong south winds brought warm air into the region. Some of the storms were severe, producing hail up to the size of a tennis ball.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 29, 5:46 AM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 646 AM CDT MON APR 29 2013 .SYNOPSIS... ISSUED AT 347 AM CDT MON APR 29 2013 WEAKENING SFC FRONTAL ZONE EXTENDS FROM WESTERN WISCONSIN THROUGH NORTHWEST IOWA AND INTO OKLAHOMA EARLY THIS AM. BAND OF ELEVATED CONVECTION WAS OCCURRING FROM PORTIONS OF WISCONSIN INTO NORTHERN IOWA NEAR 850 MB FRONTAL ZONE ALSO AIDED BY MID LEVEL SHORTWAVE AND UPPER LEVEL DIFFLUENCE. ANOTHER BATCH OF ELEVATED SHOWERS WAS LOCATED FURTHER WEST INTO SOUTH DAKOTA BEING ASSISTED BY SECONDARY MID LEVEL SHORTWAVE AND SOME UPPER DIVERGENCE FROM RIGHT ENTRANCE REGION OF 300 MB JET STREAK. ACROSS OUR AREA... TRANQUIL CONDITIONS PREVAIL ATTIM AS HIGH PRESSURE SLIDING EAST. DEVELOPING SOUTH WINDS YIELDING MILDER CONDITIONS THIS AM... WITH TEMPS MAINLY IN THE 50S WHICH IS ABOVE NORMAL LOWS FOR THE DATE (42-47F). && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM CDT MON APR 29 2013 CHALLENGING FORECAST WITH RESPECT TO EVOLUTION OF CONVECTION AND SUBSEQUENT PCPN CHCS AND SEVERE POTENTIAL... AND IMPACTS ON HIGH TEMPS. MAIN CHALLENGE IS LOW LEVEL MOISTURE AND STEMS FROM NAM/GFS/SREF WHICH ARE 3-6+ DEGS HIGHER ON SFC DEWPTS THIS AFTN... AND GENERALLY SUGGEST DEWPT 60-65F BY 00Z. AS RESULT... FCST SOUNDINGS FROM THESE MODELS SHOW MINIMAL CONVECTIVE INHIBITION AND ERUPT STORMS ALONG/AHEAD OF WEAKENING FRONTAL ZONE FROM MID AFTN THROUGH THIS EVE WITH POTENTIAL UPSCALE GROWTH TO MCS... WITH ATTENDANT SEVERE THREAT GIVEN DEGREE OF MOD/HIGH INSTABILITY AND SHEAR. TO FIND 60 DEG DEWPTS EARLY THIS AM YOU HAVE TO GO INTO SOUTHERN OKLAHOMA AND EVEN THEN JUST A FEW SITES... AS MORE WIDESPREAD 60+ DEG DEWPTS SOUTH TX TO LOUISIANA GULF COAST... AND WITH ONLY MODERATE SOUTHWESTERLY LOW LEVEL JET (~30 KTS) INTO THIS EVE I HAVE CONCERNS THAT THIS DEEPER LOW LEVEL MOISTURE WILL NOT MAKE IT THIS FAR NORTH AS SUGGESTED BY NAM/SREF/GFS... AND FAVORING BLEND OF UKMET AND ECMWF WHICH SUPPORT WIDESPREAD MID/UPPER 50S ON DEWPTS. THUS... INSTEAD OF ML MUCAPE OF 1500-3000+ K/JG FROM NORTH TO SOUTH... UKMET AND ECMWF WOULD SUPPORT ROUGHLY 500-1500 J/KG. BOTTOM LINE IS WILL HAVE TO WATCH EVOLUTION OF LOW LEVEL MOISTURE TODAY AS IT WILL HAVE BIG IMPACT NOT ONLY ON SEVERE POTENTIAL BUT ALSO COVERAGE OF CONVECTION. FOR NOW... POPS IN SLIGHT CHC TO CHC CATEGORY WITH MAIN EMPHASIS FOR ANY CONVECTION TODAY PRIMARILY ACROSS OUR NORTHERN CWA WITH TRAILING EDGE OF ASCENT FROM PASSING MID LEVEL SHORTWAVE INTO THE GREAT LAKES. TONIGHT... SECONDARY WAVE CURRENTLY OVER SOUTH DAKOTA TO SLIDE EAST AND WITH BROAD SOUTHWESTERLY LOW LEVEL JET INCREASING TO 40-50 KTS BY LATE EVE/OVRNGT WILL SEE CONTINUED CHC OF STORMS NORTH OF WARM ELEVATED MIXED LAYER OR MAINLY N/NE OF WASHINGTON-BURLINGTON-MACOMB LINE AS IT APPEARS ATTIM. FAVORING THE LESS MOIST AND UNSTABLE UKMET/ECMWF FOR ONLY ISOLATED LARGE HAIL RISK WITH ANY CONVECTION... BUT AGAIN SEVERE RISK SUBJECT TO CHANGE DEPENDING ON EVOLUTION OF BL MOISTURE. HIGHS TDY WILL BE DEPENDENT ON CONVECTIVE TRENDS. FOR NOW IT APPEARS AT LEAST MORE DEBRIS CLOUDINESS WILL FAVOR COOLEST READINGS IN NORTH WITH RANGE OF 67-72F... WHILE FAR SOUTH WITH THE MOST SOLAR INSOLATION AND MIXING TO NEAR 850 MB SHOULD BE IN RANGE OF 77-81F. LOWS TONIGHT MILD WITH SOUTHERLY WINDS WITH DECAYING/FRONTOLYTIC BOUNDARY AND SIDED NEAR WARM SIDE OF GUIDANCE WITH LOWS MAINLY UPPER 50S/LOWER 60S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 347 AM CDT MON APR 29 2013 ACTIVE AND CHALLENGING WEATHER CONTINUES WITH INITIAL FOCUS ON VERY WARM TEMPERATURES AND POSSIBLE SEVERE STORMS TUESDAY AND WEDNESDAY...THEN EXTENDED PERIOD OF COLD RAIN AS UPPER LEVEL LOW SETS UP SHOP OVER THE CENTRAL U.S. INTO NEXT WEEKEND. 00Z GFS...ECMWF...AND CONTINUE TO DEPICT A SLOWER PROGRESSION OF THE COLD FRONT COMPARED A SOMEWHAT FASTER CANADIAN AND MUCH FASTER WRF. THIS SLOWER CAMP LOOKS MORE REASONABLE CONSIDERING THE AMPLIFYING UPPER LEVEL PATTERN AND SW FLOW ALOFT. THIS AMPLIFICATION TAKES PLACE AS A TROUGH FORMS OVER THE ROCKIES WHILE A RIDGE BUILDS DOWNSTREAM OVER THE APPALACHIANS. THE FORECAST IS THUS MAINTAINED CLOSER TO THE SLOWER...CONSISTENT MODEL BLEND...WHICH WILL FAVOR THE COLD FRONT PUSHING THROUGH WEDNESDAY...RESULTING IN ANOTHER VERY MILD DAY OVER AT LEAST THE EAST. FORECAST CONFIDENCE BEYOND WANES...ESPECIALLY TOWARD THE WEEKEND WHEN THE UPPER TROUGH THAT DEVELOPS AROUND FRIDAY OVER THE CENTRAL OR SOUTHERN PLAINS MEANDERS OVER THE CENTRAL U.S. AS A BLOCKING PATTERN DEVELOPS DOWNSTREAM. TUESDAY...MCS TOOLS AND MODEL QPF FIELDS HINT THAT ISOLATED TO WIDELY SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP IN THE 40 TO 50 KT NOCTURNAL JET MAY BE ON-GOING AT SUNRISE OVER ESPECIALLY THE CENTRAL AND SOUTH. IF ANYTHING DEVELOPS...IT WOULD LIKELY BE IN A DISSIPATING PHASE AS THE MOISTURE FEED DRIES OUT AND HAVE THUS CARRIED ONLY SLIGHT CHANCE POPS FOR THE MORNING PERIOD. THE POTENTIAL FOR ADDITIONAL CONVECTION THROUGH THE DAY LOOKS LIMITED AS THE FRONT REMAINS WELL TO THE WEST AND A CAPPING ELEVATED MIXED LAYER WILL LIKELY OVERSPREAD THE AREA IN THE DEEP PREFRONTAL SW FLOW. WILL CONTINUE TO UNDERCUT THE MAGNITUDE OF LOW LEVEL MOISTURE RETURN SHOWN BY THE AMERICAN MODELS. SHOULD STILL SEE DEWPOINTS CLIMB INTO THE 50S TO NEAR 60...WHILE SURFACE TEMPERATURES WARM WELL INTO THE 80S. THE COMBINATION OF MODEST MUCAPE AND LOW LEVEL SHEAR WOULD BE SUFFICIENT FOR SEVERE STORMS IF THERE WAS A TRIGGER OR WEAKENING OF THE CAP...WHICH IS NOT EXPECTED. SPC SEVERE OUTLOOK HAS A SLIGHT RISK ON DAY 2 FOR ROUGHLY THE NW HALF OF THE FORECAST AREA...BUT AT THIS TIME...THIS APPEARS TO BE BASED ON THE POSSIBILITY OF A FASTER FRONTAL PROGRESSION CLOSER TO THE WRF. COUNTING ON THE FRONT STAYING WELL TO THE WEST TUESDAY INTO TUESDAY NIGHT...HAVE KEPT THUNDERSTORM CHANCES LIMITED TO THE FAR NW...WITH AN OTHERWISE WARM...DRY AND BREEZY DAY. WEDNESDAY...THE ADVANCING UPPER TROUGH WILL SWEEP THE FRONT THROUGH IN THE AFTERNOON. THUNDERSTORMS SHOULD BE MORE ORGANIZED ALONG AND BEHIND THIS BOUNDARY AND CANNOT RULE OUT SEVERE STORMS...ESPECIALLY ALONG AND EAST OF THE RIVER...WHERE BASED ON CURRENT TIMING... TEMPERATURES SHOULD RECOVER BACK INTO THE 70S TO POSSIBLY LOWER 80S. THE NW WILL SEE STEADY TO FALLING TEMPERATURES AFTER MORNING HIGHS IN THE 60S. WEDNESDAY NIGHT THROUGH FRIDAY...HAVE KEPT AN EXTENDED PERIOD OF LIKELY POPS FOR RAIN AS THE UPPER LOW FORMS WITH A SURFACE REFLECTION ALONG THE BOUNDARY DEVELOPING OVER THE OHIO RIVER AND THEN ROTATING NORTH AND THEN BACK NW INTO THE FORECAST AREA. THE GFS AND ECMWF HAVE NEGATIVE CELSIUS 850 MB TEMPERATURES ADVANCING INTO THE FAR WEST THU NIGHT INTO FRIDAY WITH SOUNDINGS FAVORING WET SNOW. CONSIDERING THE POOR CONTINUITY IN THESE PERIODS...HAVE LEFT OUT THE MENTION OF SNOW FOR NOW. MODEL QPF TOTALS FOR WED THROUGH FRI SUGGEST WIDESPREAD 1 TO 3 INCHES POSSIBLE FOR THIS EVENT...IN AN EAST TO WEST GRADIENT...WHICH IS NOT UNREASONABLE GIVEN THE LONG EVENT DURATION AND FEED OF AT LEAST MODERATE MOISTURE LEVELS FROM THE GULF. DIURNAL TEMPERATURE RANGES WILL BE LIMITED WITH HIGHS IN THE 40S TO POSSIBLY LOWER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S THU AND FRI. OVER THE WEEKEND...MODELS KEEP THE UPPER LEVEL LOW OVER THE REGION IN SOME FASHION FAVORING CONTINUED COOL AND DAMP WEATHER. ANY ADDITIONAL RAINFALL AMOUNTS SHOULD BE MAINLY LIGHT AS THE OCCLUDED SYSTEM SEPARATES FROM THE FEED OF GULF MOISTURE. MODEL BLEND POPS ARE IN A LOW CONFIDENCE SLIGHT TO LOW END CHANCE RANGE DUE TO DIFFERING DEPICTIONS OF A POSSIBLE DRY SLOT ROTATING INTO THE UPPER SYSTEM. AS THE SYSTEM WEAKENS AND THE AIRMASS MODIFIES... TEMPERATURES SHOULD RETURN TO AT LEAST THE 50S FOR HIGHS WHILE OVERNIGHT LOWS ARE KEPT IN A RANGE FROM THE MID 30S TO MID 40S. THIS WOULD STILL BE ROUGHLY 10 TO 20 DEGREES BELOW EARLY MAY CLIMO. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM CDT MON APR 29 2013 CLUSTER OF ELEVATED THUNDERSTORMS OVER NORTH CENTRAL IOWA APPEARS LIKELY TO MOVE EAST AND SOUTHEAST AND ACROSS AREAS MAINLY NORTH OF INTERSTATE 80 TODAY. UNCERTAINTY WITH COVERAGE PRECLUDES ANY MENTION BEYOND VCTS FOR NOW AT KCID AND KDBQ IN 15Z-20Z TIMEFRAME. MVFR TO LOCALIZED IFR CONDITIONS POSSIBLE WITH STORMS. TONIGHT... ADDITIONAL SHOWERS AND STORMS LIKELY TO DEVELOP WITH LOW LEVEL JET AND PASSING UPPER LEVEL DISTURBANCE. TOO MUCH UNCERTAINTY WITH COVERAGE TO WARRANT JUST VCSH MENTION FOR NOW LATER THIS EVENING AND OVERNIGHT... WITH ONCE AGAIN SOME STORMS WITH MVFR TO IFR CONDITIONS POSSIBLE. OUTSIDE OF ANY RAIN EXPECT VFR CONDITIONS. WINDS MAINLY SOUTH TO SOUTHEAST AROUND 10-15 KTS THROUGH THE PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...05 SHORT TERM...05 LONG TERM...SHEETS AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 AM CDT MON APR 29 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 441 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 80 TODAY... AND OVER MUCH OF THE OUTLOOK AREA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE MAINLY TONIGHT. THE STORM PREDICTION CENTER HAS MUCH OF THE OUTLOOK AREA IN A SLIGHT RISK. HOWEVER...THIS IS A CONDITIONAL RISK OF SEVERE WEATHER THAT WILL BE LARGELY DEPENDENT ON THE MAGNITUDE OF LOW LEVEL MOISTURE. IF SURFACE DEWPOINTS CAN REACH INTO THE 60S THEN THERE WOULD BE A RISK OF MORE ORGANIZED SEVERE WEATHER LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAKENING FRONTAL BOUNDARY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE STORM PREDICTION CENTER HAS A PLACED A SLIGHT RISK FOR SEVERE STORMS OVER THE OUTLOOK AREA NORTHWEST OF A LINE FROM FAIRFIELD IOWA TO STOCKTON ILLINOIS. ISOLATED STORMS WILL BE POSSIBLE IN THIS AREA AHEAD OF A SLOW MOVING COLD FRONT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WEDNESDAY...THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA AS THE COLD FRONT PUSHES EAST. SOME OF THESE STORMS COULD POSSIBLY BE SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 AM CDT MON APR 29 2013
IAZ040-291445-
BUCHANAN-
850 AM CDT MON APR 29 2013
...STRONG THUNDERSTORM APPROACHING...
AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES WEST OF JESUP...OR 9 MILES WEST OF
WATERLOO...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
JESUP AROUND 930 AM CDT...
INDEPENDENCE...8 MILES WEST OF WINTHROP...9 MILES NORTH OF ROWLEY
AND 9 MILES SOUTH OF HAZLETON AROUND 945 AM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.
AHEAD OF THIS STORM...ADDITIONAL THUNDERSTORMS WILL BE SEEN THAT MAY
PRODUCE BRIEF HEAVY DOWNPOURS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4264 9161 4247 9161 4247 9159 4230 9160
4230 9207 4247 9206 4247 9208 4264 9208
TIME...MOT...LOC 1349Z 268DEG 29KT 4247 9249
08PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 AM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL INDEPENDENCE 42.47N 91.89W
04/29/2013 E0.25 INCH BUCHANAN IA EMERGENCY MNGR
WITH HEAVY RAIN AND 30-40 MPH WINDS.
&&
RAYWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 AM CDT MON APR 29 2013
IAZ040-291530-
BUCHANAN-
935 AM CDT MON APR 29 2013
...ANOTHER STRONG THUNDERSTORM APPROACHING BUCHANAN COUNTY...
AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF JESUP...OR NEAR WATERLOO...
MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
JESUP AROUND 950 AM CDT...
WINTHROP AROUND 1020 AM CDT...
LAMONT AROUND 1030 AM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.
LAT...LON 4247 9161 4247 9208 4247 9209 4258 9209
4262 9161
TIME...MOT...LOC 1435Z 264DEG 29KT 4251 9225
08SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 939 AM CDT MON APR 29 2013 IAZ041-042-291530- DELAWARE-DUBUQUE- 939 AM CDT MON APR 29 2013 ...STRONG STORMS APPROACHING SOUTHERN DELAWARE COUNTY... AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES WEST OF RYAN...OR 12 MILES SOUTHEAST OF INDEPENDENCE...MOVING EAST AT 30 MPH. * THE THUNDERSTORMS WILL BE NEAR... RYAN AROUND 955 AM CDT... DELHI AND 6 MILES SOUTH OF DELAWARE AROUND 1010 AM CDT... HOPKINTON AND 7 MILES SOUTH OF EARLVILLE AROUND 1020 AM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4250 9113 4230 9113 4230 9160 4247 9160 TIME...MOT...LOC 1438Z 264DEG 27KT 4236 9166 08
The Quad Cities radar (KDVN), 111 km away, was scanning. The volume nearest the first event began at 15:00 UTC.
17 hail. Local standard time, as filed.
Quarter sized hail fell in Ryan, IA near Highway 13 at 1000 am CDT April 29.
Quarter sized hail fell about 5 miles southwest of Aurora, IA near the intersection of 155th St. and Olympic Ave. at 1037 am CDT April 29. The hail covered the ground.
Ping pong ball sized hail fell about 5 miles south of Aurora, IA around 1045 am CDT April 29. Most of the hail was pea sized.
Quarter sized hail fell in and about 1 mile south of Aurora, IA at 1048 am CDT April 29.
Quarter sized hail fell about 6 miles west of Dubuque, IA at 1202 pm CDT April 29.
Quarter sized hail fell about 2 miles west northwest of Dubuque, IA at 1210 pm CDT April 29.
Quarter sized hail fell about 2 miles west northwest of Dubuque, IA at 1211 pm CDT April 29.
Two inch diameter hail fell 2 miles south southeast of the Dubuque Regional Airport, IA around 824 pm CDT April 29.
Ping pong sized hail fell 1 mile southeast of Dubuque Regional Airport, IA around 826 pm CDT April 29.
Golf ball sized hail fell 2 miles east of the Dubuque Regional Airport, IA around 826 pm CDT April 29.
Tennis ball sized hail fell 3 miles northeast of the Dubuque Regional Airport, IA around 830 pm CDT April 29.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441900, 441901, 441907, 441908, 441913, 441915, 441918, 441924, 441925, 441926, 441927, 441928, 441930, 441937, 441943, 441950, 441953.